It is currently Tue Aug 22, 2017 2:12 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
 Post subject: So I'm down under .5 ...
PostPosted: Thu Jan 28, 2010 7:33 pm 
Offline
Super Poster
Super Poster

Joined: Fri Jul 10, 2009 11:50 pm
Posts: 128
Hey Guys,

I'm taking less than .5 mg a day. Probably down around .3 or so...tough to tell. So I'm feeling super anxious and gettin spells of depressed feelings. Depression runs in my family and before I started taking opiates I was looking at starting SSRI's...but then didn't need them because of opiates. So I'm going to look back into anti-depression med but do you guys think maybe since I'm so low with the sub that I am kind of out of the fog of sub and now am feeling these things that I need to get fixed? In other words is the stuff that's been hiding beneath my opiate blanket coming out?

WHen I was on higher levels of sub I would get a bit depressed here and there but I think that's normal. This is different. This is something that really sucks. What do you guys think? Thanks, keep up the fight everyone.


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jan 28, 2010 8:58 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 27, 2009 12:47 am
Posts: 1496
This is my non-professional advice: If you stay at your current dose for the next 2 weeks and your depression and anxiety don't improve, talk to your doctor.

I was able to stop my antidepressant meds for a while when I was on Sub, but as I tapered I found I needed them again. I also had some mood issues and anxiety as I tapered but most of the time when I stabilized my dose I was ok until I decreased again. I'm sure a certain amount of that is normal as you withdraw from Suboxone.

There are meds that can help as you go through this transition though. I found that clonidine helped with certain symptoms. Pm me if you want more info.

_________________
You can't stop the waves, but you can learn to surf.

-Jack Kornfield


Top
 Profile  
 
 Post subject:
PostPosted: Fri Jan 29, 2010 5:29 pm 
Offline
Power Poster
Power Poster

Joined: Sun Jan 10, 2010 10:04 pm
Posts: 82
I don't know anything about anti-depressents personally, though I know plenty of people who use them and swear by them. You have to find the right one for you and the right dose, and that can take time, and there may not be one.

I do know about experiencing depression as I have had it as bad as anyone I've ever heard of, including attempting suicide. I "cured" my own depression by doing something very simple, but extremely tough. And it was done very slowly. I made myself get interested in things. I looked for things to do, and did them. And gradually the interest grew and took the place of depression. So that is my only suggestion, make an active attempt to find things to be interested in. Hobbies, reading, etc. Getting outside, and getting your body into motion help immensley. Sports and exercising will get your bodies own chemistry working against depression. Diet can have big depressive effect, too. It depends a lot on your metabolism. Too much sugar starts to make me depressed again. Eating a balance low sugar and other simple carbohydrate foods and foods with lots of nutrients like vegetables, fruit and lean meat, not junk food, snack food etc can help with depression.

I'm hoping to get to .5mg soon. congrats on that.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Fri Jan 29, 2010 6:19 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 27, 2009 12:47 am
Posts: 1496
That is totally good advice subjohn. Sometimes people get so stuck that they can't do those self-care things, and that is when meds might help, but ideally a person would try all of the stuff you talked about first before trying meds.

_________________
You can't stop the waves, but you can learn to surf.

-Jack Kornfield


Top
 Profile  
 
 Post subject:
PostPosted: Wed Feb 03, 2010 12:20 am 
Offline
Average Poster
Average Poster
User avatar

Joined: Thu Jan 21, 2010 11:25 pm
Posts: 10
Subjohn's advice seems to be very good here, and a lot of what he has said is what you will hear a lot in general in regards to combatting depression on your own as an alternative to going the anti-depressant/SSRI route. Though I do know that for me, holding interest in things (especially hobbies/activities which you used to find exciting/intriguing) was one of the symptoms of my depression, just a general lack of interest in things I once found exciting. Also I had a noticeable fatigue / lack of energy which also seemed to be a side-effect of my depression which got in the way of trying to remain more active / get out and exercise more, and also a noticeable decrease in appetite, which made it harder to maintain a regular, healthy and balanced diet. So sometimes anti-depressants may be neccessary as a crutch in order for you to get back on the right track and focus on those things. Your doctor can help you make this decision, but it's always worth giving the tips that subjohn suggested a shot while you're at it. Also try taking a daily multi-vitamin and omega-3 supplement such as fish oil or flax seed oil. In the past I have noticed that supplementing your diet with a daily dosage of essential vitamins and whatnot, as well as eating foods high in omega-3 (eggs, fish, etc..) or taking an omega-3 supplement have had a noticeable effect on steering away from depression, and are also valuable in maintaining a healthy diet.

Good luck and I hope my advice is of some assistance. Keep up the good fight, there is always a solution out there for you somewhere, whether it may take different periods of trial and error or not. Remain persistent and know that you are on your way to feeling better and that you deserve to feel better :)


Top
 Profile  
 
 Post subject:
PostPosted: Wed Feb 03, 2010 10:01 pm 
Offline
Average Poster
Average Poster

Joined: Mon Jan 11, 2010 2:52 pm
Posts: 26
I think it could be a combination of coming off the subs (depression can be a withdrawal symptom) and also what you said about opiates "masking" your depression. Regardless of the reason, your body and brain are going through alot right now coming off the subs and have been through alot during your opiate use. I would assume that it could take a solid 6 months for you to stabilize, but thats just a guess.
I started on Lexapro about a month ago and stopped the subs shortly after. On one hand, I think it was good because maybe it has helped some with the depression from detoxing, but on the other, but doctor was a little concerned and pointed out the fact that sometimes during the first few weeks or months of starting an antidepressent you can actually get more depressed until it really gets in your blood stream, etc. There were several antidpressents, like Wellbutrin, that he wanted me to stay away from until I was completely detoxed off the subs because it works on Dopamine and its Dopamine thats getting messed around with during tapering and detox and he thought it could actually make it worse. I dont know, Im just kinda rambling now but I hope this helped.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group